Advertisement

Are there any risks in taking Advair?

The medications in Advair can affect bone growth and density, increase the risk of eye problems and may make asthma worse. Advair can reduce minerals from your bones, leading to increased risk of the bone disease osteoporosis or interfering with the growth of children who are taking the medication. There is also a higher risk among Advair users for developing eye disorders such as glaucoma or cataracts.

People with chronic obstructive pulmonary disease (COPD) who are taking Advair have a greater risk of developing pneumonia. People with asthma who use Advair are at risk for suffering much more severe asthma attacks when they do occur, because of the way the salmeterol component of the medication may affect their system. If you start using Advair and your asthma seems to get worse, or if your fast-acting inhaler doesn't seem as effective, contact your doctor immediately.

Continue Learning about Antiasthma

What is theophylline?
Donna Hill Howes, RNDonna Hill Howes, RN
Sustained-release theophylline (Theo-24, Theochron, Uniphyl) helps to open airways and reduce inflam...
More Answers
What should I know before taking a long-acting beta-agonist bronchodilator?
Donna Hill Howes, RNDonna Hill Howes, RN
Long-acting beta-agonists slightly increase the risks of a severe asthma attack, hospitalization, an...
More Answers
How effective are long-acting beta-agonist bronchodilators?
Donna Hill Howes, RNDonna Hill Howes, RN
A long-acting beta-agonist combined with a corticosteroid reduces asthma symptoms and the frequency ...
More Answers
What should I know before using ipratropium nasal spray?
Donna Hill Howes, RNDonna Hill Howes, RN
If you have bladder neck obstruction, enlarged prostate (BPH), or narrow-angle glaucoma, ipratropium...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.